Beta Blockers

I am on 40 mg of propanolol for hand tremors, not bp.  My docs reassure me that this amount is small, and with a PM will not affect my heart rate.  While it has been effective in reducing my hand tremors, I do worry about it affecting my HR.

I am on a single lead Accolade and 100% paced.

Thanks,

Mike


5 Comments

Beta blockers

by AgentX86 - 2022-05-13 13:23:03

If it's helping your tremors, great! Don't worry about your heart rate. That's what you have a pacemaker for. It won't let your heart rate fall.

Beta Blockers

by Marybird - 2022-05-13 16:45:04

I take a moderately high dose of a beta blocker ( 150 mg/day metoprolol), as well as a calcium channel blocker ( diltiazem- 360 mg/day) and though without the pacemaker, my heart rate would be circling the drain, with the pacemaker my heart rate is right where it needs to be for nearly any activity I undertake. Your pacemaker will do the same for your heart. No worries!

Essential Tremor

by Persephone - 2022-05-13 19:06:32

I've had a hand tremor since age 16 (at least) and always thought I needed to "toughen up". Didn't realize it was a diagnostic condition until very recently and haven't sought direct treatment. At any rate, I use low-dose metoprolol for an "anti-anxiety" treatment, have a pacemaker, and it all is working OK together. Best wishes to you - you deserve to have some respite from this condition.

Tremors

by AgentX86 - 2022-05-14 00:19:52

I forgot to add, beta blockers are given to snipers to calm their nerves and reduce tremors. It works so well that they're banned substances for competitive shooting events.

Propanolol

by TAC - 2022-05-14 13:20:47

The only possible side-effect of propanolol on your heart beat is bradycardia. The PM will protect you against it. Really, 40 mg of propanolol is a small dose to cause cardiovascular problems.

You know you're wired when...

Your life has spark.

Member Quotes

We are very lucky to have these devices.